MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I16-40
Medical Device Problem Codes Misconnection (1399); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 05/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four (4) years post initial procedure, the patient presented emergently with an implant disconnect (type iiia endoleak).However, the exact date of event is unknown.The physician elected to treat the patient by successfully relining with a 31mm gore (non-endologix) tag device.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to confirm the reported type 3b endoleak.Also, the following additional events were identified; sac growth of 6.5mm and a non endologix stent was present in left external iliac artery.These events are most likely user and anatomy related as the aorta neck is off label at 11 mm long (should be greater than or equal to 15mm) and at 64 degrees angulation (should be less than or equal to 60 degrees).The increase in the infrarenal neck angulation (aortic remodeling) also likely contributed to the type 3a endoleak.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply corrections: b1: has been updated g1,2: contact office- name has been updated h6: result code: remove code 3233 h6: conclusion code: remove code 11, 12.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four (4) years post initial procedure, the patient presented emergently with an implant disconnect (type iiia endoleak).However, the exact date of event is unknown.The physician elected to treat the patient by successfully relining with a 31mm gore (non-endologix) tag device.There have been no additional patient sequelae reported.Additional information.During the investigation, additional finding of sac growth and a non endologix stent was present in left external iliac artery (index procedure) were identified that were present at the time of this event.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8621853
Report Number2031527-2019-00250
Device Sequence Number2087279
Product Code MIH
UDI-Device Identifier00818009010018
UDI-Public(01)00818009010018(17)180129
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2018
Device Model NumberBA25-80/I16-40
Device Lot Number1313205-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL:1329542-015
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR